Forum

Methylprednisolone advice

Hi all Just hoping to share how I’m feeling and get some of your feedback! I completed a five day course of methylprednisolone on Thursday, on the whole have been feeling great since starting them, seeing improvement with my legs and generally feeling full of energy, however yesterday and today I am feeling real rotten, tired aching all over, no energy, looking like a teenager as I seem to have come out with acne - just wondering if others have experienced a poorly period after completely the course of steroids and if its just a couple day lapse which will pass, or is there something else wrong with me now too?! Many thanks Liana :slight_smile:

hi liana

they are the devils potion!

i had 3 days iv and felt great until 2 days later when the roid rage kicked in.

then i became a monster and terrorised my poor hubby

they do make you feel good though

i think the spots are normal, i remember someone saying that

carole x

Oh no!!! I have two more days left of my course (my first time) and this isn’t good news! I’ve been feeling so much better symptom-wise, with a few side effects (metallic taste in mouth, insomnia and a bit flushed), but I thought I’d got away with the acne part!!! Maybe I still have that to look forward to! Hope you feel better soon. X

Hi Liana,

I’ve just finished a course of them a couple of days back , and I’ve got to say I feel awful , it was the first time I’d took tablets , I had IV before , but it’s a 30 odd mile treck to hospital for me , (each way) , so I thought I’d brave the tablets , I’m still hoping they’ll kick in yet to do some good , but so far feel worse ,

sorry that’s not much help in the way of advice , but at least it’s comparing notes I suppose , so I’ve even got acne to look forward to ? the only funny thing was my mind sped up at first , and I had this desire to do “something” !!! , but my brain hadn’t told my legs , so I just wobbled along clutching onto things every 2 seconds , I think it’s left me feeling a bit frustrated and awkward about it on the whole

John

Thank you for your replies, it is nice to compare notes. I’m still feeling pants, last week whilst I was on them I was feeling great able to do more but now I feel horrible in general, look like a teenager and seem very wobbly again, my legs have been giving way which hasn’t happened for some time now! I am going to email my nurse just in case I’m missing something! I have had them via iv before and never felt like this, but now I’m back at work felt the tablets would minimise disruption with work! I hope I feel better before going back in on Tuesday!

this is exactly what happened to me about 2 months ago. But after about 2 weeks later I was back to feeling OK. I didn’t go back to the steroid ‘high’ but definatey better than the ‘low’. , hope you find a middle ground like I did.

Lynne x

hi liana

i have been diagnosed 8 yrs and had steroids thrice. firsty 2 times made me gggrrr but no positive effects. i had them 7/8 weeks ago against my better judgement but because i was in such a state (will spare u the details!) i felt i had to give them another go (more for others benefit than mine tbh)

4 out of the 5 days i had bowel accidents-sight and mobility probs contributed to not being able to get to loo on time. i have only had 4/5 hrs sleep each night since taking them and eye/right side probs still the same. on brighter note am gertting power chair in newxt couple weeks-not allowed out in public til i can see whgich is fair enough!

however,i have buuted in on ur thread in hope that someone can answer my question-sorry!

prior to steroids i was sleeping all night (up for loo only) and also 2 hours in afternoon. ms nurse says steroids only have half life of 3 and half hours and is looking intoi why i am struggling now with sleep. all i can think of is they may have a short half life but what reaction do thery ‘kick off’ in the body?

a confused ellie who would be gratefulk if anyone can offer an explaination-or am i just wierd?!

ellie

Hi Ellie,

sorry no explanation from me , but I finished last Tuesday and still not much better , my sleep pattern is pretty terrible in general anyway , but now it’s worse cause the loo frequency has increased for some reason ? not to mention the increased urgency , about 4 hours sleep is a maximum for me , perhaps I’m just weird too though ?

Hi Liana

I had a course of oral steroids back in March and they made me feel exuberant for a week, I couldn’t sleep and was very chatty. It’s always odd to feel so elated at a time when I should feel rubbish because my walking is so bad but that’s the effect they have on my emotions. Then when I had finished the course I felt the exact opposite and was weepy and sleepy! That lasted for about a week and a half, I think. Eventually it did level out. I was lucky that I didn’t get any spots but I did get a lovely flushed red face :-(! It took a little longer for my legs to recover properly though. In fact, it’s only this weekend that I have been able to make it round a (small) supermarket without my stick.

Hope you feel better soon

Tracey x

Hi,

I had a course 6 weeks ago when i was diagnosed, and found i felt awful after and seemed to deteriorate, so went back after a couple of weeks ans was given another course… feeling great still and i finished them over a week ago!!! so fingers crossed i stay feeling ok

Hope you feel better soon!!!

Kate x

Thankyou for everyone’s feedback, I am feeling a bit better now 4/5 days on, but still having dizzy spells and a strange wobbly feeling every now and then in my left arm and leg affecting my balance and strength but my nurse thinks it is down to the steroids and hopefully it’ll clear in a few more days!

Thankyou for everyone’s feedback, I am feeling a bit better now 4/5 days on, but still having dizzy spells and a strange wobbly feeling every now and then in my left arm and leg affecting my balance and strength but my nurse thinks it is down to the steroids and hopefully it’ll clear in a few more days!

Thankyou for everyone’s feedback, I am feeling a bit better now 4/5 days on, but still having dizzy spells and a strange wobbly feeling every now and then in my left arm and leg affecting my balance and strength but my nurse thinks it is down to the steroids and hopefully it’ll clear in a few more days!

Thankyou for everyone’s feedback, I am feeling a bit better now 4/5 days on, but still having dizzy spells and a strange wobbly feeling every now and then in my left arm and leg affecting my balance and strength but my nurse thinks it is down to the steroids and hopefully it’ll clear in a few more days!